Alert archive / New York / Gale Watches in 2016
Gale Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Feb 26, 2016, 3:56 AM EST. It took effect at Feb 27, 2016, 11:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 3:56 AM EST (08:56 UTC)
- In effect from
- Feb 27, 2016, 11:00 AM EST
- Expired
- Feb 26, 2016, 12:49 PM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
300 WHUS71 KBUF 260856 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 AM EST FRI FEB 26 2016 LOZ044-045-261700- /O.EXT.KBUF.SC.Y.0020.000000T0000Z-160228T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 356 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-261700- /O.EXT.KBUF.SC.Y.0020.000000T0000Z-160228T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 356 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-261500- /O.EXT.KBUF.SC.Y.0020.000000T0000Z-160226T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 356 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-261700- /O.EXT.KBUF.SC.Y.0020.000000T0000Z-160226T1800Z/ LOWER NIAGARA RIVER- 356 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST AROUND 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-063-261700- /O.NEW.KBUF.GL.A.0006.160227T1600Z-160228T0600Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 356 AM EST FRI FEB 26 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
920 WHUS71 KBUF 261431 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 931 AM EST FRI FEB 26 2016 LEZ040-041-261800- /O.EXT.KBUF.SC.Y.0020.000000T0000Z-160226T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 931 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-262245- /O.CON.KBUF.SC.Y.0020.000000T0000Z-160228T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 931 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-262245- /O.CON.KBUF.SC.Y.0020.000000T0000Z-160228T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 931 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-261800- /O.CON.KBUF.SC.Y.0020.000000T0000Z-160226T1800Z/ LOWER NIAGARA RIVER- 931 AM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST AROUND 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-063-262245- /O.CON.KBUF.GL.A.0006.160227T1600Z-160228T0600Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 931 AM EST FRI FEB 26 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ CHURCH
249 WHUS71 KBUF 261749 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1249 PM EST FRI FEB 26 2016 LEZ040-041-270200- /O.CAN.KBUF.SC.Y.0020.000000T0000Z-160226T1800Z/ /O.NEW.KBUF.SC.Y.0021.160227T1100Z-160228T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1249 PM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 7 AM EST SUNDAY. * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-270200- /O.CAN.KBUF.SC.Y.0020.000000T0000Z-160226T1800Z/ /O.NEW.KBUF.SC.Y.0021.160227T1600Z-160228T0300Z/ LOWER NIAGARA RIVER- 1249 PM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY. * WINDS...SOUTHWEST TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063-261900- /O.CAN.KBUF.GL.A.0006.160227T1600Z-160228T0600Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 1249 PM EST FRI FEB 26 2016 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WATCH. WINDS IN THE OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY ARE EXPECTED TO PEAK AROUND 30 KNOTS SATURDAY AFTERNOON AND EVENING. $$ LOZ062-270200- /O.UPG.KBUF.GL.A.0006.160227T1600Z-160228T0600Z/ /O.NEW.KBUF.GL.W.0007.160227T1600Z-160228T0600Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1249 PM EST FRI FEB 26 2016 ...GALE WARNING IN EFFECT FROM 11 AM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 1 AM EST SUNDAY. * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-270200- /O.EXB.KBUF.SC.Y.0020.160227T1100Z-160228T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1249 PM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 4 AM EST SUNDAY. * WINDS...SOUTHWEST TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-270200- /O.CON.KBUF.SC.Y.0020.000000T0000Z-160228T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1249 PM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-270200- /O.CON.KBUF.SC.Y.0020.000000T0000Z-160228T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1249 PM EST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Feb 26, 3:54 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 26, 3:54 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EST FRI FEB 26 2016
.SYNOPSIS...
LAKE EFFECT SNOW SHOWERS SOUTHEAST OF THE LAKES WILL DIMINISH
TODAY AS SURFACE BASED RIDGING BUILDS ACROSS OUR REGION...THOUGH
TEMPERATURES WILL STILL RUN WELL BELOW NORMAL FOR LATE FEBRUARY.
ANY REMNANT SNOW SHOWERS WILL THEN SHIFT TO THE BUFFALO AND
WATERTOWN AREAS TONIGHT BEFORE ENDING ALTOGETHER SATURDAY MORNING
AS PROGRESSIVELY MILDER AIR RETURNS TO THE REGION. THE UPCOMING
WEEKEND SHOULD BE MAINLY DRY SAVE FOR A CHANCE OF RAIN AND SNOW
SHOWERS EAST OF LAKE ONTARIO... WITH TEMPERATURES STEADILY
CLIMBING TO WELL ABOVE NORMAL LEVELS BY SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM...REGIONAL RADARS CONTINUE TO SHOW SCATTERED TO
NUMEROUS LAKE EFFECT SNOW SHOWERS SOUTHEAST OF BOTH LAKES. WHILE
THE ACTIVITY OFF MUCH OF LAKE ONTARIO REMAINS DIFFUSE AND RATHER
POORLY ORGANIZED AS OF THIS WRITING...THINGS ARE A BIT DIFFERENT
ACROSS FAR WESTERN NEW YORK...WHERE A COUPLE OF UPSTREAM
CONNECTIONS TO LAKE HURON HAVE RESULTED IN A COUPLE AREAS OF
(ALBEIT TEMPORARILY) BETTER ORGANIZED LAKE SNOWS.
THE FIRST OF THESE LIES FROM NIAGARA COUNTY SOUTHEASTWARD ACROSS
THE NORTHEASTERN BUFFALO SUBURBS TO WESTERN GENESEE COUNTY...WHERE
AN UPSTREAM CONNECTION TO GEORGIAN BAY HAS ALLOWED FOR A NARROW
BAND OF BETTER ORGANIZED/HEAVIER SNOW TO DEVELOP OVER THE PAST
HOUR AND A HALF...WITH SNOWFALL RATES OF UP TO AN INCH PER HOUR
RECENTLY NOTED ON THE KBUF RADAR. THIS STATED...BOTH UPSTREAM
SATELLITE AND RADAR TRENDS SUGGEST THAT THE SUPPORTING UPSTREAM
CONNECTION IS ALREADY BEGINNING TO FALL APART OVER SOUTHERN
ONTARIO AND WESTERN LAKE ONTARIO...WHICH SHOULD SOON RESULT IN A
STEADY WEAKENING AND EVENTUAL DISSIPATION OF THIS ACTIVITY. WITH
THIS IN MIND...HAVE ISSUED AN SPS TO COVER THIS BAND AND ANY
ADDITIONAL ACCUMULATIONS IT MIGHT STILL PUT DOWN...WITH THE
EXPECTATION THAT IT WILL BE GREATLY WEAKENED BY 5 AM.
MEANWHILE...THE OTHER MORE ORGANIZED BAND OF LAKE SNOWS LIES
ACROSS CHAUTAUQUA AND WESTERN CATTARAUGUS COUNTIES AND EXHIBITS A
SIMILAR DEGREE OF ORGANIZATION TO THE BAND MENTIONED
ABOVE...THANKS TO ANOTHER UPSTREAM CONNECTION TO THE MAIN BODY OF
LAKE HURON. THIS AREA IS EXHIBITING A STEADY SOUTHWARD DRIFT IN
CONJUNCTION WITH ITS NOW WEAKENING UPSTREAM CONNECTION...AND
SHOULD TEND TO WEAKEN WHILE ALSO CONTINUING TO SHIFT SOUTHWARD AND
EVENTUALLY OUT OF OUR REGION THROUGH THE PREDAWN HOURS...THOUGH
NOT BEFORE PRODUCING ANOTHER QUICK INCH OR TWO OF ACCUMULATION.
WITH THIS IN MIND...HAVE ELECTED TO LEAVE THE EXISTING WINTER
WEATHER ADVISORY FOR CHAUTAUQUA AND CATTARAUGUS COUNTIES UP
THROUGH ITS CURRENT 7 AM EXPIRATION TIME. MEANWHILE FURTHER
NORTH...HAVE DROPPED THE ADVISORY FOR SOUTHERN ERIE COUNTY...AS
THE STEADIEST LAKE SNOWS HAVE ALREADY CLEARED THAT AREA.
ASIDE FROM THE ABOVE...TODAY SHOULD FEATURE WEAKER LAKE SNOWS
SOUTHEAST OF THE LAKES STEADILY DIMINISHING TO SOME LEFTOVER
SCATTERED LIGHT SNOW SHOWERS OVER TIME AS SURFACE-BASED RIDGING
AND DRIER AIR BUILDS ACROSS THE REGION...AND AS DISRUPTIVE LATE
FEBRUARY DIURNAL EFFECTS TAKE HOLD. AFTER 6 OR 7 AM...EXPECT ANY
ADDITIONAL ACCUMULATIONS OUT OF THESE TO LARGELY BE LIGHT AND ON
THE ORDER OF AN INCH OR SO. OTHERWISE...EXPECT A RELATIVELY QUIET
AND COLD DAY...WITH AFTERNOON HIGH TEMPERATURES RANGING FROM THE
UPPER TEENS ACROSS THE NORTH COUNTRY TO THE LOWER 20S SOUTH OF
LAKE ONTARIO.
TONIGHT...ANY REMNANT SCATTERED LIGHT SNOW SHOWERS SOUTHEAST OF
THE LAKES WILL LIFT NORTHWARD TO THE BUFFALO AND WATERTOWN AREAS
AS THE LOW LEVEL FLOW BACKS TO SOUTHWESTERLY...HOWEVER THESE
SHOULD CONTINUE TO BE HELD GREATLY IN CHECK BY A RELATIVELY LOW (3
KFT) CAP. OTHERWISE EXPECT A DRY NIGHT...WITH LATE
EVENING/MIDNIGHT LOWS IN THE 15-20 RANGE SOUTH OF LAKE ONTARIO AND
OF AROUND 10 ABOVE ACROSS THE NORTH COUNTRY GIVING WAY TO SLOWLY
RISING TEMPS OVERNIGHT...AS WARM AIR ADVECTION DEVELOPS ACROSS THE
REGION.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
WE WILL START THIS PERIOD WITH A DECEIVINGLY BENIGN LOOKING SYNOPTIC
PATTERN...AS HIGH PRESSURE WILL BE CENTERED WELL TO OUR SOUTH WHILE
A COLD FRONT WILL SETTLE SOUTH ACROSS THE UPPER GREAT LAKES. THIS
WOULD NORMALLY BE PART OF A FAIR WEATHER RECIPE FOR OUR REGION...BUT
SUCH WILL NOT BE THE CASE AS THE TIGHTENING SFC PRESSURE GRADIENT
BETWEEN THE SYSTEMS WILL COMBINE WITH AN UNUSUALLY STRONG LOW LEVEL
JET TO PRODUCE VERY WINDY CONDITIONS. FAIRLY GOOD CONSISTENCY IS
FOUND BETWEEN THE SHORT RANGE DETERMINISTIC AND ENSEMBLE PACKAGES
THAT H85 TO H925 WINDS OF 50-55 KNOTS WILL CROSS THE AREA DURING THE
AFTERNOON AND EVENING. WHILE THE WARM ADVECTIVE PATTERN WILL HELP TO
KEEP SOME OF THESE WINDS ALOFT...THERE SHOULD BE ENOUGH DIURNALLY
DRIVEN MIXING TO ALLOW A GOOD PORTION OF THESE WINDS TO MAKE IT TO
THE SFC. THIS SCENARIO SHOULD EASILY SUPPORT SFC WINDS OF 20 TO 30
MPH DURING THE AFTERNOON AND EARLY EVENING...WITH WINDS LIKELY
EXCEEDING 40 MPH IN THE USUAL CORRIDOR FROM LAKE ERIE AND THE IAG
FRONTIER TO ROC AND THEN UP ACROSS THE THOUSAND ISLANDS REGION.
LATER SHIFTS WILL HAVE TO RE EXAMINE THIS FOR POSSIBLE WIND BASED
FLAGS.
OTHERWISE...MAINLY DRY WEATHER IS EXPECTED FOR SATURDAY. THE
EXCEPTION WILL BE NORTHEAST OF BOTH LAKES DURING THE MORNING AND
MIDDAY WHERE SOME RESIDUAL WEAK LAKE EFFECT SNOW SHOWERS COULD BE IN
PLACE. THE AFOREMENTIONED WARM ADVECTION WILL SHUT DOWN THIS
NUISANCE ACTIVITY THOUGH BY MIDDAY FOR LAKE ERIE...AND MID AFTERNOON
OR SO WITH LAKE ONTARIO. THE LOW CAP OF 5K FT WILL KEEP ANY SNOW
ACCUMS FROM EXCEEDING A HALF INCH OR SO. FINALLY...IT WILL BE A
NOTABLY MILDER DAY THAN FRIDAY...AS THE MERCURY WILL REBOUND TO
BETWEEN 35 AND 40 FOR MOST AREAS.
AS THE COLD FRONT OVER THE UPPER GREAT LAKES SAGS TO LAKE ONTARIO
AND STALLS SATURDAY NIGHT...THE SFC GRADIENT WILL TEMPORARILY WEAKEN
AND ALLOW THE GUSTY WINDS TO SUBSIDE. MEANWHILE THE PCPN FREE
CONDITIONS WILL REMAIN IN PLACE OVER THE WESTERN COUNTIES...BUT LOW
CHC POPS WILL PERSIST IN THE VCNTY OF THE STALLED FRONTAL BOUNDARY
OVER THE EASTERN LAKE ONTARIO REGION.
A ROBUST SHORTWAVE OVER THE NORTHERN PLAINS ON SUNDAY WILL SUPPORT A
DEEPENING CLIPPER TYPE SYSTEM THAT WILL RACE EAST TO LOWER MICHIGAN
BY THE END OF THE DAY. WHILE SHALLOW...LOW LEVEL RIDGING IN ADVANCE
OF THIS FRISKY SFC LOW WILL KEEP THE MAJORITY OF THE REGION PCPN
FREE...WINDS WILL ONCE AGAIN PICK UP IN INTENSITY. SOUTHERLY WINDS
ARE FORECAST TO INCREASE TO 15 TO 25 MPH ACROSS MOST OF WESTERN NEW
YORK...WITH WINDS POSSIBLY GUSTING WELL INTO THE 30S WEST OF THE
GENESEE VALLEY. ON THE GOOD NEWS SIDE OF THINGS...THIS FRESHENING
SOUTHERLY FLOW WILL USHER MUCH MILDER AIR ACROSS THE REGION WITH THE
MERCURY SOARING INTO THE 50S ACROSS THE WESTERN COUNTIES FOR THE
AFTERNOON.
THE COMPACT CLIPPER LOW WILL CRUISE BY JUST TO THE NORTH OF LAKE
ONTARIO SUNDAY NIGHT WHILE PLOWING ITS ASSOCIATED COLD FRONT ACROSS
OUR REGION. THIS WILL NOT ONLY PRODUCE SOME RAIN AND WET SNOW
SHOWERS...BUT WILL GENERATE SOME STRONG WINDS LATER AT NIGHT INTO
MONDAY MORNING. WINDS COULD VERY WELL GUST OVER 40 MPH FROM THE LAKE
ERIE SHORE AND THE IAG FRONTIER TO THE ROC METRO AREA...AS WELL AS
ACROSS SOME OF THE HIGHER TERRAIN OF WRN NEW YORK.
ON MONDAY...THE STRONG CLIPPER WILL EXIT ACROSS THE ST LAWRENCE
VALLEY WHILE WEAK SFC BASED RIDGING WILL BUILD ACROSS THE LOWER
GREAT LAKES IN ITS WAKE. SIGNIFICANT DRYING IN THE LOW AND MID
LEVELS WILL QUICKLY END THE SNOW SHOWERS FROM WEST TO EAST DURING
THE COURSE OF THE DAY...ALTHOUGH LOCALIZED LAKE SUPPORTED SNOW
SHOWERS WILL PERSIST FROM NORTHERN/EASTERN WAYNE COUNTY TO OSWEGO
AND SRN LEWIS COUNTIES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
CLEARLY...THE MAIN FOCUS DURING THIS PERIOD WILL BE YET ANOTHER
SIGNIFICANT SOUTHERN STREAM STORM SYSTEM THAT WILL PRODUCE
TROUBLESOME WEATHER ACROSS OUR FORECAST AREA. GIVEN THE UNCERTAINTY
IN THE TRACK OF THE DEEPENING STORM...IT IS DIFFICULT AT THIS STAGE
TO PLACE A LOT OF CONFIDENCE ON THE TYPE/TIMING OF CONCERNING
WEATHER FOR OUR REGION...BUT IT COULD RANGE FROM A SUBSTANTIAL WET
SNOWFALL OR MIXED WINTRY SCENARIO TO ANOTHER SOAKING RAIN. IN EITHER
CASE...STRONG WINDS WILL BE A POSSIBILITY AS WELL.
THE POTENTIALLY HAZARDOUS LATE WINTER STORM SYSTEM WILL TAKE SHAPE
LATE MONDAY NIGHT AND TUESDAY...AS A VIGOROUS SHORTWAVE MOVING OUT
OF THE ROCKIES WILL SUPPORT STRONG CYCLOGENESIS OVER THE CENTRAL
PLAINS. MEANWHILE...DOWNSTREAM MID LEVEL RIDGING OVER THE GREAT
LAKES SHOULD PROMOTE UNEVENTFUL WEATHER OVER OUR REGION.
ENSEMBLE MODEL (ECMWF/GFS) CONSENSUS THEN TRACKS THE DEEPENING
CYCLONE TO THE EAST/NORTHEAST ACROSS THE LOWER GREAT LAKES TUESDAY
NIGHT AND EARLY WEDNESDAY...DURING WHICH TIME THE SYSTEM SHOULD HAVE
ITS GREATEST IMPACT ON OUR REGION.
THE EXPANSIVE STORM WILL THEN EXIT ACROSS THE ST LAWRENCE VALLEY
LATE WEDNESDAY AND WEDNESDAY NIGHT WITH THE WIDESPREAD SYNOPTIC PCPN
WILL GIVE WAY TO MORE LOCALIZED LAKE SNOW SHOWERS.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
TODAY...LEFTOVER LAKE SNOWS SOUTHEAST OF THE LAKES WILL WEAKEN
AND BECOME MORE SCATTERED/DISORGANIZED...WITH CONDITIONS WITHIN
THE LAKE SNOWS IMPROVING FROM IFR/MVFR TO MVFR. ELSEWHERE...A MIX
OF MVFR/VFR CLOUD COVER SHOULD IMPROVE TO VFR...WHILE THINNING OUT
OVER TIME.
TONIGHT...SOME LEFTOVER SCATTERED LAKE EFFECT SNOW SHOWERS
SOUTHEAST OF THE LAKES AND ATTENDANT MVFR CONDITIONS WILL
GRADUALLY LIFT NORTH AND REACH THE KBUF/KART AREAS
OVERNIGHT...WITH VFR CONDITIONS PREVAILING ELSEWHERE.
OUTLOOK...
SATURDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO.
SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS EAST OF
LAKE ONTARIO.
SUNDAY NIGHT AND INTO MONDAY...MVFR/IFR WITHIN A CHANCE OF RAIN AND
SNOW SHOWERS.
TUESDAY...MVFR/VFR WITHIN A CHANCE OF RAIN/SNOW.
&&
.MARINE...
A BRISK NORTHWESTERLY FLOW OF COLD AIR WILL CONTINUE ACROSS THE
LOWER GREAT LAKES INTO THIS MORNING THEN WILL DIMINISH BRIEFLY
FOR THIS AFTERNOON AND EVENING...BEFORE BACKING TO SOUTHWESTERLY
AND INCREASING AGAIN LATER TONIGHT AND SATURDAY...WITH RATHER
BRISK SOUTHWESTERLIES THEN EXPECTED TO LINGER THROUGH SATURDAY
NIGHT AND EARLY SUNDAY.
ALL OF THIS SHOULD RESULT IN ADVISORY-WORTHY WINDS AND WAVES
ACROSS MUCH OF THE REGION FOR A SIZABLE CHUNK OF THE NEXT FEW
DAYS...PARTICULARLY ON LAKE ONTARIO WHERE SMALL CRAFT ADVISORIES
HAVE BEEN EXTENDED OUT THROUGH EARLY SUNDAY...AND WHERE A GALE
WATCH HAS BEEN POSTED FOR WESTERN PORTIONS OF THE LAKE SATURDAY
AND SATURDAY NIGHT. ON LAKE ERIE...A SMALL CRAFT ADVISORY IS
CURRENTLY IN EFFECT THROUGH THIS MORNING...AND ANOTHER WILL
LIKELY EVENTUALLY BE NEEDED FOR SATURDAY AND SATURDAY NIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON
FOR LOZ030.
GALE WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR LOZ062-063.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SUNDAY FOR LOZ044-045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL/JJR
MARINE...JJRHazardous weather outlook, Feb 25, 5:42 PM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 542 PM EST THU FEB 25 2016 NYZ001>007-010>014-021-262245- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 542 PM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-262245- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 542 PM EST THU FEB 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-262245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 542 PM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-262245- LEWIS- 542 PM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. HIGH FLOWS ON THE BLACK RIVER MAY CAUSE MINOR ISSUES IN THE FLATS. THE BLACK RIVER IS NOT EXPECTED TO REACH FLOOD STAGE. ALSO...THERE IS AN ICE JAM ON THE MOOSE RIVER NEAR MCKEEVER...WITH A POTENTIAL FOR OTHER ICE JAMS TO FORM. THESE WILL PRIMARILY IMPACT RURAL LOCATIONS...POSING A SMALL RISK FOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Feb 26, 2:55 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 255 AM EST FRI FEB 26 2016 NYZ001-002-010-011-260900- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 255 AM EST FRI FEB 26 2016 A NARROW BAND OF LAKE EFFECT SNOW SHOWERS EXTENDING FROM NEAR YOUNGSTOWN ACROSS THE NORTHEASTERN BUFFALO SUBURBS AND INTO WESTERN GENESEE COUNTY WILL CONTINUE TO AFFECT THIS SAME AREA THROUGH 330 OR 400 AM BEFORE DISSIPATING. THROUGH THAT TIME...THIS BAND MAY PRODUCE ADDITIONAL ACCUMULATIONS OF UP TO AN INCH...AS WELL AS GREATLY REDUCED VISIBILITIES. NYZ019-020-260900- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 255 AM EST FRI FEB 26 2016 NARROW BANDS OF MODERATE TO BRIEFLY HEAVY LAKE EFFECT SNOW WILL CONTINUE TO SHIFT SOUTHWARD ACROSS THE REGION THROUGH 4 AM... WHILE GRADUALLY BECOMING LESS ORGANIZED. THROUGH THAT TIME... THESE SNOW BANDS WILL PRODUCE ADDITIONAL ACCUMULATIONS A HALF INCH TO AN INCH...AS WELL AS GREATLY REDUCED VISIBILITIES. JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:47 PM EST | Areal Flood Advisory | BUF | Lewis | 10 hr |
| Feb 26, 12:38 PM EST | Wind Advisory | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Monroe and 3 more | 30 hr |
| Feb 26, 12:49 PM EST | Gale Warning | BUF | 30 hr | |
| Feb 26, 12:49 PM EST | Small Craft Advisory | BUF | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.